Texas, 2012Damaging Wind in Texas, August 15, 2012
August 15, 2012 · NWS FWD · 1 event in 1 county or zone
A church that was being built on Erby Campbell Blvd in Royse City was knocked down by strong winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A church that was being built on Erby Campbell Blvd in Royse City was knocked down by strong winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 14, 10:36 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Aug 14, 10:36 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1136 PM CDT TUE AUG 14 2012
.AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ONGOING ACROSS THE
METROPLEX TAF SITES...AND WE SHOULD CONTINUE TO SEE ACTIVITY
THROUGH THE NEXT 3-4 HOURS. THUNDERSTORM ACTIVITY WILL NOT BE
CONSTANT AND WILL TEMPO -TSRA UNTIL 9Z AND CARRY VCTS UNTIL 11Z.
WINDS REMAIN GUSTY WITH THUNDERSTORMS AND WILL KEEP THE VRB20G30KT
ONGOING IN THE TEMPO GROUP. AFTER RAIN ENDS...SURFACE WINDS WILL
PREVAIL FROM THE SOUTH ONCE AGAIN WITH SPEEDS 10-20 KNOTS TOMORROW
AFTERNOON. HIGH CLOUDS WILL REMAIN AROUND THE AREA.
85/NH
&&
.PREV DISCUSSION... /ISSUED 335 PM CDT TUE AUG 14 2012/
OLD FRONTAL BOUNDARY HAS SURGED NORTHWARD DURING THE DAY TODAY IN
RESPONSE TO DEEPENING SURFACE LOW PRESSURE OVER NORTHWEST TEXAS.
DEWPOINTS THAT WERE IN THE UPPER 30S AND LOW 40S YESTERDAY ARE NOW
IN THE UPPER 50S TO LOW 60S ACROSS MOST OF NORTH TEXAS. THE LAST
SEVERAL FRAMES OF VISIBLE SATELLITE IMAGERY SHOWS AN EXPANSIVE CU
FIELD EXTENDING FROM THE TX PANHANDLE ACROSS NORTH TEXAS INTO
LOUISIANA. THE MOST CONGESTED CU APPEARS TO BE ACROSS OUR FAR
NORTHWEST COUNTIES WHERE A FEW SHOWERS HAVE DEVELOPED.
THUNDERSTORMS ARE ALREADY ONGOING ACROSS THE PANHANDLE. THIS WHOLE
AREA IS CHARACTERIZED BY MODERATE HIGH BASED INSTABILITY ON THE
ORDER OF 1500-2000J/KG ALONG WITH VERY STEEP LOW LEVEL LAPSE
RATES. FOCUS FOR CONVERGENCE IS THE OLD FRONTAL BOUNDARY AND LARGE
SCALE FORCING FOR ASCENT WILL BE INCREASING WITH THE APPROACH OF A
S/W TROF MOVING OUT OF WESTERN KANSAS. WITH TEMPERATURES NOW IN
THE LOW 100S IN MANY AREAS...THUNDERSTORMS SHOULD CONTINUE TO
INCREASE IN COVERAGE AND INTENSITY AS UPPER FORCING OVERSPREADS
THE AREA. INITIAL DEVELOPMENT SHOULD REMAIN OFF TO THE NORTHWEST
AND SPREAD SOUTHEAST WITH TIME. LOCALLY RUN SEVERE WX PARAMETERS
INDICATE DEEP LAYER SHEAR OF AROUND 30KTS WHICH WILL BE SUFFICIENT
FOR AT LEAST SOME ORGANIZED CLUSTERS OF SEVERE STORMS THROUGH
TONIGHT. HAVE FOLLOWED CLOSELY THE HIGH RES GUIDANCE OF THE TTU
3KM WRF AND SPC 4KM WRF...AND WILL SHOW INCREASING POPS THROUGH
THE LATE EVENING. GIVEN THE VERY STEEP LOW LEVEL LAPSE RATES WITH
TEMP/DEWPOINT SPREADS APPROACHING 50 DEGREES...DAMAGING DOWNBURST
WINDS WILL BE THE MAIN THREAT WITH ANY STORMS. ANY ORGANIZED
CONVECTION WILL POSE AN ENHANCED WIND THREAT AND POSSIBILITY OF
SEVERE HAIL. MOST OF THE ACTIVITY IS EXPECTED TO REMAIN ACROSS THE
NORTHERN HALF OF THE CWA THROUGH THE OVERNIGHT HOURS AND WILL SHOW
POPS TAPERING OFF TOWARD MORNING. PARTLY CLOUDY SKIES ARE EXPECTED
ON WEDNESDAY WITH HIGHS AGAIN NEAR 100 DEGREES IN MOST AREAS.
THERE IS A LITTLE UNCERTAINTY AS TO THE POP FORECAST BY LATE
TOMORROW AFTERNOON AND TOMORROW NIGHT AS THE FRONTAL BOUNDARY WILL
STILL BE AROUND...ALTHOUGH MUCH MORE DIFFUSE. SOME OF THE GUIDANCE
IS GENERATING ANOTHER CLUSTER OF THUNDERSTORMS AND MOVING THEM IN
OUR GENERAL DIRECTION. AT THIS TIME WILL LEAVE THE POPS OUT FOR
TOMORROW NIGHT INTO EARLY THURSDAY BUT THIS MAY NEED TO BE
ADJUSTED IF A MORE NOTABLE FORCING MECHANISM CAN BE IDENTIFIED
WITHIN THE NORTHWEST FLOW. SIMILAR TO TODAY...ANY STORMS THAT
DEVELOP WOULD POSE A DAMAGING WIND THREAT GIVEN STEEP LOW LEVEL
LAPSE RATES.
STILL ON TAP ARE THE COOLER TEMPERATURES AND INCREASING RAIN
CHANCES FOR THE END OF THE WEEK AND UPCOMING WEEKEND. MEDIUM RANGE
GUIDANCE STILL SHOWING AMPLIFICATION OF THE UPSTREAM RIDGE OVER
THE WESTERN US. THIS WILL ALLOW A DEEP TROF TO DIG ACROSS THE
EASTERN US SENDING A STRONG COLD FRONT...FOR THIS TIME OF THE YEAR...
INTO NORTH TEXAS. THE FRONT SHOULD BE APPROACHING THE AREA BY
FRIDAY BUT WITH STRENGTHENING NORTHWEST FLOW ALOFT...PLENTY OF
MOISTURE AND THE BOUNDARY...SCATTERED SHOWERS AND THUNDERSTORMS
ARE EXPECTED TO DEVELOP. FRONTAL BOUNDARY IS EXPECTED TO HANG UP
ACROSS NORTH TEXAS THIS WEEKEND. THIS WILL LIKELY PROVIDE SEVERAL
OPPORTUNITIES FOR RAINFALL THROUGH SUNDAY. FOR NOW WILL KEEP THE
30/40 POPS GOING THROUGH THE WEEKEND AND SHOW TEMPS COOLING INTO
THE LOWER 90S.
DUNN
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 76 99 78 99 76 / 50 10 10 10 20
WACO, TX 77 101 76 100 74 / 10 10 10 10 10
PARIS, TX 72 95 74 96 72 / 60 20 10 20 30
DENTON, TX 74 99 76 98 73 / 60 20 10 20 30
MCKINNEY, TX 74 98 77 98 74 / 60 20 10 20 30
DALLAS, TX 76 99 79 99 76 / 50 10 10 10 20
TERRELL, TX 75 97 76 98 74 / 50 10 10 10 20
CORSICANA, TX 75 97 75 98 74 / 30 10 10 10 10
TEMPLE, TX 75 100 76 100 73 / 10 10 10 10 10
MINERAL WELLS, TX 74 99 75 98 72 / 50 10 10 10 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
85/85
Hazardous weather outlook, Aug 14, 10:39 PM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1139 PM CDT TUE AUG 14 2012
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-160445-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
1139 PM CDT TUE AUG 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ALONG AND NORTH OF A
LINE FROM COMANCHE...TO WACO...TO PALESTINE. THE BULK OF THE
RAINFALL WILL REMAIN NORTH OF INTERSTATE 20. SOME OF THESE STORMS
COULD PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL AND CLOUD TO
GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
A FEW THUNDERSTORMS WILL LINGER ON WEDNESDAY...MAINLY NORTH OF
INTERSTATE 20.
BREEZY CONDITIONS ON WEDNESDAY AND THURSDAY MAY RESULT IN ELEVATED
FIRE WEATHER CONCERNS...GENERALLY WEST OF THE INTERSTATE 35 CORRIDOR
AND SOUTH OF THE INTERSTATE 20 CORRIDOR.
LOW THUNDERSTORM CHANCES WILL RETURN TO THE NORTHERN PORTIONS OF
NORTH TEXAS THURSDAY AFTERNOON AND INCREASE REGION-WIDE THURSDAY
NIGHT THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 14, 9:00 PM CST, 5 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1000 PM CDT TUE AUG 14 2012
TXZ095-106-150330-
DELTA TX-LAMAR TX-
1000 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL DELTA COUNTY
SOUTHWESTERN LAMAR COUNTY
AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES NORTH OF COMMERCE...MOVING NORTHEAST AT
15 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3351 9548 3335 9576 3351 9586 3355 9585
3370 9562
TIME...MOT...LOC 0301Z 238DEG 12KT 3349 9577
82/JLDSpecial weather statement, Aug 14, 9:25 PM CST, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1025 PM CDT TUE AUG 14 2012
TXZ101-102-150400-
JACK TX-WISE TX-
1025 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN JACK COUNTY
WESTERN WISE COUNTY
AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF JACKSBORO...MOVING EAST AT 20
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT...CHICO...AND
COTTONDALE.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3300 9756 3300 9803 3333 9821 3344 9778
3343 9774
TIME...MOT...LOC 0325Z 255DEG 19KT 3324 9799
82/JLDSpecial weather statement, Aug 14, 9:31 PM CST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1031 PM CDT TUE AUG 14 2012
TXZ095-106-150400-
DELTA TX-LAMAR TX-
1031 PM CDT TUE AUG 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN DELTA COUNTY
SOUTHERN LAMAR COUNTY
AT 1031 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTHWEST OF PARIS...MOVING EAST AT 10
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BLOSSOM...COOPER AND DEPORT.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3337 9531 3336 9534 3337 9541 3335 9549
3336 9572 3352 9576 3369 9531
TIME...MOT...LOC 0331Z 257DEG 10KT 3347 9565
82/JLDSpecial weather statement, Aug 15, 12:08 AM CST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
108 AM CDT WED AUG 15 2012
TXZ103-150630-
DENTON TX-
108 AM CDT WED AUG 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN DENTON COUNTY
AT 107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTH OF TROPHY CLUB...MOVING EAST AT 15
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ARGYLE...
FLOWER MOUND...HIGHLAND VILLAGE...LAKE DALLAS...LEWISVILLE...LITTLE
ELM...ROANOKE...THE COLONY...TROPHY CLUB AND LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL AND WIND
GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3313 9683 3299 9685 3299 9703 3298 9703
3299 9728 3317 9729 3322 9684
TIME...MOT...LOC 0607Z 280DEG 14KT 3308 9717Special weather statement, Aug 15, 12:30 AM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
130 AM CDT WED AUG 15 2012
TXZ103-118-119-150700-
DALLAS TX-DENTON TX-TARRANT TX-
130 AM CDT WED AUG 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DALLAS COUNTY
SOUTHEASTERN DENTON COUNTY
NORTHEASTERN TARRANT COUNTY
AT 128 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM BETWEEN HIGHLAND VILLAGE AND SOUTHLAKE...MOVING
EAST AT 15 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE
ADDISON...BARTONVILLE...CARROLLTON...COPPELL...FARMERS BRANCH...
GRAPEVINE...IRVING...LEWISVILLE...SOUTHLAKE...THE COLONY...TROPHY
CLUB AND LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL AND WIND GUSTS
TO 45 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3299 9685 3299 9682 3286 9681 3282 9718
3309 9721 3314 9684
TIME...MOT...LOC 0628Z 279DEG 15KT 3301 9705Special weather statement, Aug 15, 1:06 AM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
206 AM CDT WED AUG 15 2012
TXZ118>121-150800-
DALLAS TX-KAUFMAN TX-ROCKWALL TX-TARRANT TX-
206 AM CDT WED AUG 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
DALLAS COUNTY
NORTHWESTERN KAUFMAN COUNTY
ROCKWALL COUNTY
NORTHEASTERN TARRANT COUNTY
AT 206 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS WITH HEAVY RAINFALL OVER GRAPEVINE...EULESS
AND IRVING...MOVING EAST AT 25 TO 30 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...BALCH SPRINGS...
BEDFORD...COCKRELL HILL...COMBINE...COPPELL...CRANDALL...DALLAS...
EULESS...FARMERS BRANCH...FATE...FORNEY...GARLAND...GRAPEVINE...
HEATH...HIGHLAND PARK...HUTCHINS...IRVING...MESQUITE...RICHARDSON...
ROCKWALL...ROWLETT...SACHSE...SEAGOVILLE...SUNNYVALE AND UNIVERSITY
PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...AND WIND
GUSTS TO 45 MPH CAN BE EXPECTED FROM THIS CLUSTER OF STORMS.
HEAVY RAINFALL MAY RESULT IN FLOODING OF LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS THEY MAY BE WASHED OUT.
LAT...LON 3297 9631 3254 9645 3273 9714 3298 9713
TIME...MOT...LOC 0706Z 277DEG 26KT 3284 9694
Thunderstorm Wind, Rockwall
- When
- August 15, 2:00 AM CST
- Where
- Rockwall County, 1.01 mi SW of Royse City
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Newspaper
- Coordinates
- 32.968, -96.341
A church that was being built on Erby Campbell Blvd in Royse City was knocked down by strong thunderstorm winds. Only the wood frame of the building was in place at the time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, August 15, 20121 death · $5,000 · 1.25 in hail · 8 events
- Damaging Wind and Lightning Strike in New Jersey, August 15, 2012$8.0 million · 52 kt wind · 2 events
- Hail and Damaging Winds in Wisconsin, August 15 to 16, 2012$61,000 · 1.5 in hail · 18 events
- Flooding and Damaging Winds in Massachusetts, August 15, 2012$57,000 · 8 events
- Flash Flooding and Hail in Mississippi, August 15 to 16, 2012$37,000 · 1.25 in hail · 10 events
- Flash Flood and Damaging Wind in Arizona, August 15, 2012$45,000 · 56 kt wind · 2 events
- Flash Flood and Flooding in Massachusetts, August 15, 2012$35,000 · 50 kt wind · 5 events
- Damaging Winds in Virginia, August 15, 2012$26,000 · 50 kt wind · 11 events
- Wildfire in Kansas, August 15 to 16, 2012$25,000 · 1 event
- Hail and Damaging Winds in New York, August 15, 2012$7,000 · 1.5 in hail · 12 events
- Flooding in Rhode Island, August 15, 2012$15,000 · 2 events
- Hail in Minnesota, August 15, 20121.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407195.